* Prices may differ from that shownMore Offers
I have a 4 year old boy and I always keep a variety of items in my medicine cabinet including Calprofen Ibuprofen. It is an Ibuprofen only medicine that gives effective relief from aches, pains and fever in babies and children aged 3 months to 12 years. Out of all the medicines I have tried on my little boy this one seems to work the best for bringing down his temperature and it works quickly. The packaging. The outer packaging is a blue cardboard box with a small picture of a young child and baby on the front. The brand logo is displayed at the top and it clearly says that it is for 3 months to 12 years. Just above the picture it says it is Ibuprofen fever and pain relief and at the bottom it says it is strawberry flavour. On the side of the box it gives the dosage instructions, the bottle size (100ml), product benefits, warnings and contact information for the brand. Inside the box the medicine is presented in a brown see through glass bottle with a white plastic child safe screw lid. Because you can see the bottle it is easy to tell when you are running low. Again it has the brand logo, dosage instructions and warnings on the bottle. A double ended plastic spoon is provided inside the box to measure the doses of 2.5ml and 5ml. The product. The medicine has a thick syrup like consistency and is colour (as well as sugar) free although it does look white in the bottle. It has a slight strawberry smell to it and is very sticky. Shake the bottle well before use and use the spoon provided to give the correct dosage. Benefits. Is used for relief of the following: - Fever (raised temperature) - Post-immunisation fever - Teething and toothache - Colds and influenza symptoms - Sore throat - Headache - Minor muscular aches and pains - Colour and sugar free - Strawberry flavour - Suitable to use from 3 months of age to 12 years - Fast working for fevers (starts working in 15 minutes) - Safe to use with paracetamol Dosage instructions. 3-6 months - one small 2.5ml spoonful 3 times a day (do not use for more than 24 hours) 6-12 months - one small 2.5ml spoonful 3 times a day 1-2 years - one small 2.5ml spoonful 3-4 times a day 3-7 years - one large 5ml spoonful 3 or 4 times a day 8-12 years - two large 5ml spoonful's 3 or 4 times a day For post-immunisation fever - one small spoonful 2.5ml followed by another small spoonful of 2.5ml six hours later if necessary. Warnings. - Keep out of reach of children - Do not store above 25 degrees - Do not give to babies under 3 months of age - Do not give to babes aged 3-6 months for more than 24 hours - Do not give to children aged 6 months and older for more than 3 days - If symptoms persist or worsen consult your doctor promptly - Leave at least 4 hours between doses - Do not give if your child has (or has had 2 or more episodes of) a stomach ulcer, perforation or bleeding - Do not give if your child is allergic to Ibuprofen or any other ingredient of the product, aspirin or other related painkillers. - Do not give if your child is taking other NSAID painkillers or aspirin with a daily dose above 75mg - Speak to a pharmacist before use if your child has or has had asthma, diabetes, high cholesterol, high blood pressure, a stroke, heart, liver, kidney or bowel problems. Price and availability. The product is widely available from chemists, supermarkets and on line. Prices can vary but usually retails around £3 for 100ml My verdict. I think this is a really good medicine, it gives relief for a variety of symptoms and has the benefit of being able to be used on babies from 3 months old. What I particularly like is that it is fast working and long lasting (lasts for up to 8 hours) which is great for when my little boy has a temperature. It has also been very effective with pain relief from earache which he has suffered from in the past. Because it has a strawberry flavour my little boy loves the taste. I would definitely recommend this product.
Last week my 2 year old had her grommets fitted and adenoids removed and the consulant surgeon advised us to treat the pain in recovery with both paracetemol and ibuprofen. He advised that you can give paracetemol every four hours, and ibuprofen every six, and at night it is best to give a spoonful of each together to ease the pain and help her sleep (obviously you must always refer to your GP for advice and always follow the instructional leaflet according to your child's age). Calprofen is the ibuprofen equivalent of Calpol, which is paracetemol. As soon as we left the hospital we stopped off at the local Lloyd's Pharmacy and I purchased a bottle for £3.49. The glass bottle comes in a cardboard box with an instructional leaflet and a double ended dosing spoon. The Calprofen I purchased is strawberry flavour and is both colour and sugar free, which I prefer not only for her teeth but I've found artificial colourings and sugars can make her giddy. I'd say the consistency of Calprofen is maybe slightly thinner than Calpol (which I also buy the sugar and colour free version of) but the strawberry flavour is very similar to the Calpol. You can also buy it in Orange flavour but it doesn't seem to be as well stocked. For my little girl, the recommended does of Ibuprofen is 2.5ml, that is to say, the small end of the spoon. She takes it easily due to the thinner consistency and nice flavour (sometimes she even asks for more!). You can if you prefer get a syringe from your chemist to dispense directly into the mouth, often smaller children will suck on this like a bottle. I'd say that the Calprofen certainly helps with her pain and it's been an absolute godsend this past week with her being ill. She is sleeping better, the temperatures are kept under control and she looks on the mend. I highly recommend Calprofen, it's a great brand of ibuprofen, though it's not available on prescription - you'll get a non brand. For out and about and to keep in the home I highly recommend it.
My daughter is almost 3 years old, and from time to time she is unwell. Last week she had a cough, and whilst I was at work one day her dad said she had a temperature so he ran to tesco and bought this medicine for her - Calprofen. *** The product *** * It is an ibuprofen based medicine for fever and pain relief * Strawberry flavour * suitable for 3 months to 2 years * For oral use only. *** Uses for this medicine *** * fever (raised temperature) * post-immunisation fever * teething and toothache * colds and flu symptoms * sore throat * headache * minor muscular aches and pains *** Dosage *** * 3 - 6 months - One small 2.5ml spoonful 3 times a day. Not to be used for more than 24 hours * 6 - 12 months - one small 2.5ml spoonful 3 times a day * 1 - 2 years - one small 2.5ml spoonful 3/4 times a day * 3 - 7 years - one large 5ml spoonful 3/4 times a day * 8 - 12 years - two large 5ml spoonfuls 3/4 times a day. *** Warnings *** * short term use only * doses usually given every 6-8 hours * speak to doctor or pharmacist if baby has or had asthma, diabetes, high cholesterol, high blood pressure, a stroke, heart, liver, kidney or bowel problems. * adults not to take this product in last 3 months of pregnancy, contact doctor before use in first 6 months. * Do not give to baby if allergic to ibuprofen or has a stomach ulcer, perforation or bleeding. *** My Opinion *** Fortunately, since birth my daughter has not been unwell terribly often and so we have not had the need to get her loads of medicines, but on the few occasions she has we always use this medication to try and ease her ailments and help her back to health. Regarding whether it works or not this product is a bit of a con to be honest. No doubt it contains ibuprofen which is good for pain relief, but at the same time it contains a LOT of sugar. This sugar seems to give my daughter a bout of energy making her quite hyper and wanting to run around and play so seems like she is getting better but really she is just having a sugar rush! When she has symptoms of a temperature only, this Calprofen doesn't work to reduce her temperature in any way, shape or form. With this issue, I find just taking her clothes off and leaving her to cool down is far better at reducing her fever! When my daughter was a baby this medicine did not work for her teething and toothache pain at all and I was extremely disappointed. With this, I definitely found it more effective to use teething gels and old traditional remedies for calming her down and easing her pain. After administering an oral dosage I normally see a change if she's getting any better after about 30 minutes. When she had a tickly cough and temperature last week, this did help her cough slightly (although she has it still now) and as she hadn't eaten all day, it helped pick up her appetite and shortly after she asked for food Which she wolfed down happily and made me a lot happier too! Nothing upsets me more than when she refuses to eat :( It generally costs between £2 - £3 in high street pharmacists and supermarkets. In terms of the strawberry flavour, I don't think this tastes like strawberry at all (not that I've tried it but just from smelling and looking at it!) but my daughter seems to like the taste! In a way this is a good aspect as it means she will actually swallow the medicine happily but at the same time it's not good as she often demands for more and gets stroppy that she cannot have more than one spoonful of this medicine at one time! Overall this medicine is merely a short term fix and I don't ever use it on my daughter for longer than a day, and I've never actually given it to her more than twice a day. I'm sure most parents out there probably do the same and if the little one is unwell longer than a day or so, its best to go hospital especially if symptoms persist and worsen. I use this only as an item in my medicine cupboard at home that rarely gets used and I don't rely on it. I'd recommend it to others on the same basis, just remember not to overdose on the strawberry flavour as enticing as it may sound!
I am writing this review whilst my son is fast asleep in my bed with some kind of nasty virus which is causing him to have a very high temperature. I like to be organised in terms of the medicines I keep at home so that if my son falls ill in the middle of the night I will be able to try and relieve any symptoms for him. Up until recently I always bought the Nurofen children's ibuprofen as it was the one that was available the first time I needed to buy some. However, recently when I ran out of the nurofen I went to the chemist to buy more and they only had it in a sachet form and I was looking to buy a bottle and so I was advised to purchase the calprofen instead. Calprofen is manufactured by Mc Neil products and is from the same range as calpol the difference being that this product is ibuprofen and calpol is paracetamol based meaning that for a particularly bad fever or illness you could alternate the products every two hours. The product can be used to alleviate pain from teething, sore throats, headaches, symptoms of colds, fever. It can also be used to help with the post immunisation fever that some babies experience. Calprofen comes in a silver box with a similar logo to that on the calpol box. It shows a picture of two young children smiling on the front of the box and tells us that the medicine is suitable for children aged three months plus. We are also told that the product is colour and sugar free and is strawberry flavour. When you open the box you have a standard looking medicine bottle which features a safety cap. There is all the dosage information you need presented on the bottle and also on the box. There is a medicine spoon provided in the box also which has a 5ml side and a 2.5ml side for easy dosage. Each 5ml of the medicine contains 100mg of ibuprofen. To open the bottle you should push down on the lid and then twist the lid off. You can then measure out the required dose to give to your child. The medicine itself is thick white syrup which tastes vaguely of strawberries I guess! It is pleasant enough to swallow and my son has no issues in taking this though initially he would not believe me that it is like calpol as calpol is bright pink and this isn't! Although it is sugar free it does have quite a sweet taste to it and so I would think most children would be happy to take this. Today I gave my son a 5ml spoonful which is the maximum dose at any one time for his age and within an hour or so his temperature had dropped by around a degree and he was happy to do some drawing and have a little bit of something to eat. As the hours have passed though his temperature has crept back up to 38.5 degrees and so I have had to use the calprofen with calpol so that I can try and keep the temperature down and under control. I have to say I am always more impressed with the ibuprofen type medicines for helping to control a fever and this is the case with this particular product too. Although I am not keen on giving my son medicines I know that sometimes they are required and this seems to do a good job at relieving any pain and discomfort he may have. The product seems to control his temperature for a couple of hours when he has a bad temperature but on other occasions where he may be slightly under the weather a dose of this can be enough to get him through the day completely and so I think it all depends on how poorly your child is at any one time. Dosage information: Under 3 months: Not recommended 3-6 months: 2.5ml up to three times a day. Do not use for more than 24 hours 6-12 months: 2.5ml up to three time a day 1-2 years: 2.5ml three to four times daily 3-7 years: 5ml three to four times daily 8-12 years: 10ml three to four times daily You should not use this medication for more than three days with children ages six months or older and if symptoms get worse you should obviously consult a doctor. There are a few warnings to note with using this product too and they are as follows. Do not use this product if: Your child ad stomach ulcer, perforation or bleeding Is allergic to ibuprofen, aspirin or related painkillers Is taking NSAID painkillers or aspirin with a daily dose of 75mg or above You should also be careful using this product if you or the person taking the product has had asthma, diabetes, high blood pressure, a stroke, hart, liver, kidney or bowel problems and it would be advisable to speak to a doctor or chemist before use. In summary I feel this is a really good product to keep in your medicine cupboard if you are the parent of a young child as you never really know when a fever will hit your child and having this product in will mean that you can help to relieve their symptoms quite quickly and effectively. You can purchase a 100ml bottle for around £4.00 from a chemist but you may also buy it from many large supermarkets. Thank you for reading my review.
My daughter had a bad cut near her lip and after taking her to the doctors they recommended we try an Ibruprofen based medicine instead of Paracetemol. Looking in the shops we wanted to make sure it was sugar-free and a name we could trust so in the end we went for the Calprofen medicine because we already used Calpol effectively. Calprofen is designed to help with pain relief including teething, headaches and fever. It is strawberry flavoured medicine specifically designed for babies and young children. The Calprofen comes in a bottle which is in a cardboard box with instructions and a 2-way spoon. It has a 2.5ml spoon on one end and then a 5ml spoon on the other. My daughter when I got this still struggled with spoons so we used a syringe to give her the dosage. Calprofen like other Ibruprofen childrens medicine is only for babies over the age of 3 months. The instructions explain how much should be given to different aged children and the fact it should be taken after food etc. We gave this to our daughter when she was about13 months old. We had used Calpol with her a lot but had never given an Ibruprofen based medicine. She was in a lot of pain before we gave this to her and with one dose she was much more comfortable again. She stopped crying and was herself again within an hour of her having the medicine. The only problem was that she became rather hyperactive. I should have realised this as I am the same with Ibruprofen but I didn't expect it to be genetic! It kept her up for an extra 3 hours after her usual bedtime and we had a terrible time getting her to sleep. I would recommend Calprofen as an effective painkiller but I would make sure that your baby has no reaction like mine. I've only given it during the day now and this has been very effective.
If you follow my reviews you'll know I have a young son of 7 months. So this is a must-have product in our home as he's taking rather a long time to get his teeth. As I have a healthy boy who doesn't really catch ear infections, colds or the like I don't find myself using it for anything other than teething pain. However, I know this product can be used for pain and bringing down temperatures. It comes equipped with a double sided spoon - one spoon has marked on it "2.5ml" and the other is bigger marked with the "5ml" on the spoon. This is to indicate the amount of medicine you should dose your child with. It seems to take up to 15 minutes to work altogether so it's not a short cut medicine - but then what is? Once it's opened I keep mine in the fridge (under advice of my aunt whose a qualified paediatric nurse) but before this I didn't bother keeping it chilled. I've heard a few parents saying that the spoon can be fiddly to use, but I haven't found this - if needs be you can buy a separate syringe which my sister in law found easier to use. I think this medicine cost about £2.50 from Tesco, but as you get a lot of uses from it, it justifies the price tag.
Everyone who has a child will more than likely have this or something similar in there home. I tend to use calprofen the most as I feel it works better than just calpol or nurofen for children as it is a combination of both. Calprofen is a strawberry flavoured ibuprofen suspension which is used for baby's and children and is both sugar and colour free. The most common cause of using it are for teething and to reduce your baby's temperature or fever. It can also however be used for headache, sore throats and minor muscular pain and aches. A standard 100ml bottle of calprofen costs around £3.49 depending on where it is bought. Every bottle will normally come with a small spoon which has the appropriate measurements on either end which are 2.5ml and 5ml. This ensures you are pouring the correct amount and do not pour too much or too less and then it does not work properly. The dosage depends upon the age of your child 3-6 months(weighing over 5kg) is 2.5ml three times daily and 6months to 1year is the same, where as 1-2year old dosage is 2.5ml three or four times daily. 3-7 year old is 5ml three or four times a day and the oldest is 8-12 years which they should use 2x 5ml three or four times a day. As with any medicine it does come with hazards and cautions which warn you not to exceed the stated doze and do not use if your child has ever had stomach bleeding, perforation or stomach ulcers or is allergic to ibuprofen or aspirin. The bottle has a child safe cap which stops children from being able to open it as it needs to be pushed down and then turned to be opened. I would thoroughly recommend calprofen to anyone with young children as I feel that it works great and my son takes it no problem as he loves the strawberry taste. It has quite a thick consistency but is very easy to pour and swallow even for tiny babies.
If you have young children then no doubt this (or something similar) will be lurking in your bathroom medicine cupboard. I have two boys aged 4 and 5, who love climbing and jumping and all the things little boys tend to do that comes with a price- bumps and lumps! My older son is quite sensible, but my 4 year old seems to have no fear and I'm sure he walks about with his eyes closed most of the time as he always seems to be the one who gets hurt! This is where this comes in handy...though I have an endless supply of Calpol ('magic pink poorly medicine' as my boys call it) I always like to have this in as well. Though it's ideal for bringing childrens temperatures down like Calpol does, it also reduces swelling from bumps etc as the active ingredient is ibuprofen which is an anti-inflammatory painkiller. What is it for?~ Ibuprofen can be used to relieve pain and swelling from: teething; toothache; sore throats; symptons of cold and flu and headaches. How to use~ Always shake the bottle well before use Use the measuring spoon provided (a double ended spoon with two sizes is included) Follow the instructions on the leaflet provided so you give the right amount needed. The packaging and price~ A 100ml bottle of Calprofen is priced at around £3.69 depending on where you shop.The liquid is quite thick and white, and smells strongly of strawberry (and tastes of it too according to my boys). The bottle it comes in is a dark glass with a white child safety lid. Around the bottle is a label with information on and the words CALPROFEN, and this along with a double ended spoon (2.5ml on one end and 5ml on the other) and a leaflet with all the relevant information comes in a silver looking cardboard box; again with the CALPROFEN logo and a picture of two happy looking boys (presumably doped up with said medication...they wouldn't be smiling if they felt ill surely???) Is it any good?~ Well my answer would be yes. As an adult my prefered choice of pain relief is ibuprofen as it seems to be more effective on certain things than paracetamol, and my sons always say their 'ouchies' feel better once it's been administered! **** PLEASE ALWAYS READ THE LEAFLET CAREFULLY AND IF IN DOUBT SPEAK TO YOUR DOCTOR OR A PHARMACIST********
For us this is miracle stuff - it does for my son what Calpol apparently does for most other babies. It comes in a silver box and is made by the makers of Calpol. It is liquid ibuprofen for babies of 3 months and over. You give 2.5mls to a baby under 6 months and 5mls to a baby over 6 months. The relief when you give it to my son if he is screaming with teething pain is amazing. It works pretty quickly (although minutes seem like hours when he is crying through the night). Although it is not a yummy flavour like Calpol is, it is still well-received and I have no trouble getting it into him. It can often be picked up on special offer in Boots or Asda too. The main problem with it is that it is too strong to be given regularly (it cannot be given for more than 24 hours) so it is not really a teething remedy as obviously babies suffer with teething pains for prolonged periods rather than just the odd day here or there. However this just means it is not the first port of call - I use Calgel first but if he is really suffering it's excellent every now and again.
Calprofen is a liquid ibufrofen medicine for children aged 3+ months to 12 years. It is made by the makers of Calpol and is sugar and colour free. Sometimes, I have found with all three of my children that Calpol or paracetamol is just not strong enough to bring down temperature or ease pain. Therefore, this is an alternative which can be used as directed. ****The Product*** Calprofen comes in a silver box with a picture of children on the front. It clearly states the dosage and contents on the box. Inside there is a comprehensive instruction leaflet stating dosage, side effects and ingredients. There is also information on who makes the medicine. Calprofen comes in a dark brown glass bottle with a child proof lid. The label also states, again, dosage amd comprehensive instructions. There is also a plastic dosing spoon inside the box making it easier to give the exact amount. ****What is it for**** Calprofen is used for pain relief of aches, pain and fever in babies and children as well as pain associated with teething and immunisations. ****Size and Cost**** Calprofen comes in two sizes, a 100ml bottle for around £3.50 and a 200ml bottle for around £5.50. ***Dosage*** Is clearly stated upon the box depending on the age of the child. It can be given between three and four times a day. ***Getting them to take it*** Calprofen is colour and sugar free, as stated before. However, it is still a very sweet sickly strawberry flavoured medicine which is clearly made to be appealing to children. All three of my children have been happy to take this medicine even when they have been very unwell. ****Does it work**** Yes, very effectively. Each child is different but I usually notice pain and fever begins to ease after around 30 minutes to an hour. PLEASE CHECK WITH YOUR DOCTOR BEFORE GIVING A BABY OR CHILD ANY MEDICINE INCLUDING CALPROFEN. ***Verdict*** Easily and widely available at supermarkets, pharmacies and chemists. Works effectively and children seem happy to take it.
Parents have long advocated the use of Calpol for children. For the uninitiated Calpol is simply liquid paracetamol cunningly disguised as a yummy strawberry goo! Pink medmed, as it is known in our house, is a great panacea for irritable and uncomfortable children (used always in moderation) and junior knows what to ask for when he's feeling a bit off. Sometimes, though, paracetamol just won't cut it and you need something a bit stronger. As the child gets older there are more options open to you and one option is the ability to introduce ibuprofen as a medicine. Ibuprofen is particularly good as reducing fever and inflammation and so is particularly good for aches (including headache) and teething. The symptoms of normally untreatable colds also seem to respond to it's use and although it won't stop a runny nose it does seem to lessen the associated discomfort and aches. Calprofen is the trade name that the makers of Calpol have given to their liquid ibuprofen. Again the syrup is a sickly sweet strawberry flavour, but this time rather than a bright pink colour, Calprofen is a clear sticky liquid. The taste of Calprofen is not quite as sweet and sickly as Calpol but it's still paletable and tolerated by my little one. It's a sugar-free preparation but does contain sweeteners and so those who are intolerant of such things need to be careful. I've found that Calprofen is quick acting and, generally, within about 15-20 minutes some relief can be seen. Dosage is clearly stated on the box, bottle and leaflet that comes in the box and a measuring spoon is provided. Like all medicines, care should be taken that the right dose is given. Calprofen comes in a dark glass bottle with a child-proof lid. The lid is relatively easy to remove once you get the knack. The dosage spoon that is provided is lipped meaning that although it's hard to spill the medicine from the spoon and easy to measure the correct dose it's actually quite hard to get junior to take all of the medicine off the spoon. If you spill any of the medicine, especially down the sides of the bottle, do wipe it up as it will go very very sticky very quickly. Calprofen is a great alternative to Calpol and particularly useful when you need something a little bit stronger or with an anti-inflammatory action. Guaranteed it won't be as popular as "pink medmed" but it does the trick!
Powerful Relief of Aches, Pain & Fever.